Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Microgynon. How likely is it that I am pregnant?

Hello i was wondering if you could help me. Almost 3 weeks ago on Friday, I took my first pill of microgynon 30 after having my period and had sex on that day. I then forgot to take my next two pills, and I couldn t get to a doctor on Saturday or Sunday as they were closed. On Monday i went to the doctors and they prescribed me EllaOne, the morning after pill that is supposed to work up to five days afterwards, and i began a new pack of pills on their advice on that day. I went to the doctors today and he told me not to take a pregnancy test but to wait for my withdrawal bleed to find out whether I am pregnant or not. However, since I am going on holiday next week and need to not be on my period for that, he told me to finish my pack of microgynon (which would normally end next monday and today is wednesday) and then start a new one straight away until the end of my holiday when I should wait and see if i have a withdrawal bleed so i can deal with a possible pregnancy. I have 3 questions - how likely is it that i am pregnant? Is what my doctor told me to do the best course of action? And could i possibly stop the packet of microgynon 30 i am on now early and see if i have a withdrawal bleed then?
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Welcome to HCM,

You should have started microgynon pill from first day of ovulation.

You had sex on the day, just after your period. The day just after period, is generally 4th day of menstrual cycle, and it is generally safe regarding pregnancy.

EllaOne contains 30mg of ulipristal acetate. Lifespan of sperm in female genital tract can be up to 5 days, and IllaOne delays ovulation up to 5 days, thus prevent fertilization of egg.

(i) As you had sex during safe period and taken EllaOne also wthin 72 hours, you should not be pregnant.

(ii) Your doctors advice seems proper.

(iii) You can wait for withdrawal bleeding and start a fresh pack of microgynon from first day of period.

Thanks for trusting Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, you can submit those with Healthcaremagic as well.

With good wishes,
Answered: Sun, 12 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor